Alert archive / California / High Surf Advisories in 2014
High Surf Advisory 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Feb 27, 2014, 12:11 PM PST for Monterey County, San Mateo County, Santa Cruz County, California. It took effect at Feb 28, 2014, 8:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 12:11 PM PST (20:11 UTC)
- In effect from
- Feb 28, 2014, 8:00 PM PST
- Expired
- Mar 1, 2014, 3:00 PM PST
- In force
- 19 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 28 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WHUS46 KMTR 272011 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1211 PM PST THU FEB 27 2014 WESTERLY SWELL REMAINS ON TRACK TO IMPACT LOCAL BEACHES SOUTH OF SAN FRANCISCO FRIDAY EVENING TO SATURDAY AFTERNOON. CAZ509-529-530-281100- /O.NEW.KMTR.SU.Y.0003.140301T0400Z-140301T2300Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1211 PM PST THU FEB 27 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 PM FRIDAY TO 3 PM PST SATURDAY. * WAVES AND SURF...WESTERLY SWELLS BETWEEN 14 AND 16 FEET WITH A PERIOD OF AROUND 14 SECONDS. LOCAL BREAKERS UP TO 20 FEET POSSIBLE. HIGHEST SWELLS WILL BE SOUTH OF POINT PINOS. * TIMING...FRIDAY EVENING INTO SATURDAY AFTERNOON. * IMPACTS...HIGHER THAN NORMAL SURF ESPECIALLY ALONG WEST AND SOUTHWESTERLY FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
6 follow-up statements
760 WHUS46 KMTR 280639 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1039 PM PST THU FEB 27 2014 WESTERLY SWELL REMAINS ON TRACK TO IMPACT LOCAL BEACHES SOUTH OF SAN FRANCISCO FRIDAY EVENING TO SATURDAY AFTERNOON. CAZ509-529-530-281800- /O.CON.KMTR.SU.Y.0003.140301T0400Z-140301T2300Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1039 PM PST THU FEB 27 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM FRIDAY TO 3 PM PST SATURDAY... * WAVES AND SURF...WESTERLY SWELLS BETWEEN 14 AND 16 FEET WITH A PERIOD OF AROUND 14 SECONDS. LOCAL BREAKERS UP TO 20 FEET POSSIBLE. HIGHEST SWELLS WILL BE SOUTH OF POINT PINOS. * TIMING...FRIDAY EVENING INTO SATURDAY AFTERNOON. * IMPACTS...HIGHER THAN NORMAL SURF ESPECIALLY ALONG WEST AND SOUTHWESTERLY FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
486 WHUS46 KMTR 281316 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 516 AM PST FRI FEB 28 2014 WESTERLY SWELL REMAINS ON TRACK TO IMPACT LOCAL BEACHES SOUTH OF SAN FRANCISCO FRIDAY EVENING TO SATURDAY AFTERNOON. CAZ509-529-530-282130- /O.CON.KMTR.SU.Y.0003.140301T0400Z-140301T2300Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 516 AM PST FRI FEB 28 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST SATURDAY... * WAVES AND SURF...WESTERLY SWELLS BETWEEN 14 AND 16 FEET WITH A PERIOD OF AROUND 14 SECONDS. LOCAL BREAKERS UP TO 20 FEET POSSIBLE. HIGHEST SWELLS WILL BE SOUTH OF POINT PINOS. * TIMING...FRIDAY EVENING INTO SATURDAY AFTERNOON. * IMPACTS...HIGHER THAN NORMAL SURF ESPECIALLY ALONG WEST AND SOUTHWESTERLY FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
381 WHUS46 KMTR 282051 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1251 PM PST FRI FEB 28 2014 WESTERLY SWELL REMAINS ON TRACK TO IMPACT LOCAL BEACHES SOUTH OF SAN FRANCISCO THIS EVENING TO SATURDAY AFTERNOON. CAZ509-529-530-011300- /O.CON.KMTR.SU.Y.0003.140301T0400Z-140301T2300Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1251 PM PST FRI FEB 28 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST SATURDAY... * WAVES AND SURF...WESTERLY SWELLS BETWEEN 15 AND 18 FEET WITH A PERIOD OF AROUND 14 SECONDS. LOCAL BREAKERS UP TO 20 FEET POSSIBLE. HIGHEST SWELLS WILL BE SOUTH OF POINT PINOS. * TIMING...THIS EVENING INTO SATURDAY AFTERNOON. * IMPACTS...HIGHER THAN NORMAL SURF ESPECIALLY ALONG WEST AND SOUTHWESTERLY FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
101 WHUS46 KMTR 011233 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 433 AM PST SAT MAR 1 2014 WESTERLY SWELL IS BEGINING TO IMPACT LOCAL BEACHES SOUTH OF SAN FRANCISCO THIS MORNING. CAZ509-529-530-012045- /O.CON.KMTR.SU.Y.0003.000000T0000Z-140301T2300Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 433 AM PST SAT MAR 1 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WAVES AND SURF...WESTERLY SWELLS BETWEEN 15 AND 18 FEET WITH A PERIOD OF AROUND 14 SECONDS. LOCAL BREAKERS UP TO 20 FEET POSSIBLE. HIGHEST SWELLS WILL BE SOUTH OF POINT PINOS. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...HIGHER THAN NORMAL SURF ESPECIALLY ALONG WEST AND SOUTHWESTERLY FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
563 WHUS46 KMTR 012051 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1251 PM PST SAT MAR 1 2014 CAZ509-529-530-012245- /O.CON.KMTR.SU.Y.0003.000000T0000Z-140301T2300Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1251 PM PST SAT MAR 1 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WAVES AND SURF...WESTERLY SWELLS BETWEEN 15 AND 16 FEET WITH A PERIOD OF AROUND 12 SECONDS. LOCAL BREAKERS UP TO 20 FEET POSSIBLE. HIGHEST SWELLS WILL BE SOUTH OF POINT PINOS. * TIMING...THROUGH 3 PM THIS AFTERNOON FROM SAN FRANCISCO COASTLINE SOUTHWARD TO MONTEREY COUNTY COAST INCLUDING BIG SUR. * IMPACTS...HIGHER THAN NORMAL SURF ESPECIALLY ALONG WEST AND SOUTHWESTERLY FACING BEACHES. IN ADDITION...THERE WILL BE A HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
803 WHUS46 KMTR 012239 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 239 PM PST SAT MAR 1 2014 CAZ509-529-530-012345- /O.EXP.KMTR.SU.Y.0003.000000T0000Z-140301T2300Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 239 PM PST SAT MAR 1 2014 ...HIGH SURF ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... SEAS HEIGHTS NEAR THE COAST ARE NOW DROPPING BELOW 15 FEET SO THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE. ANYONE VISITING THE BEACHES THIS EVENING SHOULD STILL EXERCISE EXTRA CAUTION AS DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH SUNSET IN THE WAKE OF THE RECENT STORM SYSTEM. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 27, 9:38 AM PST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 27, 9:38 AM PST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
938 AM PST THU FEB 27 2014
.SYNOPSIS...ANOTHER STRONGER STORM WILL AFFECT THE AREA LATER
TONIGHT AND FRIDAY BRINGING STRONG WINDS AND PERIODS OF RAIN.
SHOWERS WILL TAPER OFF ON SATURDAY. AN ACTIVE WEATHER PATTERN WILL
KEEP SHOWER CHANCES IN THE FORECAST OFF AND ON THROUGH NEXT WEEK.
&&
.DISCUSSION...AS OF 09:00 AM PST THURSDAY...SCATTERED RAIN SHOWERS
CONTINUED TO IMPACT MUCH OF THE REGION OVERNIGHT...WITH SIX HOUR
RAINFALL TOTALS GENERALLY BETWEEN A TENTH OF AN INCH TO AROUND
THREE-QUARTERS OF AN INCH OF RAIN. SHOWER ACTIVITY IS FORECAST TO
DIMINISH THROUGH THE MORNING AND AFTERNOON HOURS AS THE UPPER
TROUGH SHIFTS QUICKLY EAST. BREEZY SOUTH WINDS WERE ALSO PRESENT
OVERNIGHT...WITH WIND GUSTS GENERALLY BETWEEN 20 AND 30 MPH. A FEW
LOCATIONS DID EXPERIENCE WIND GUSTS TO AROUND 40 MPH...MAINLY OVER
THE HIGHER ELEVATIONS.
THE MAJORITY OF THE DAY WILL BE SPENT FINE TUNING TIMING OF
STRONGEST WINDS AND AMOUNT OF RAIN EXPECTED WITH UPPER LOW
FORECAST TO MOVE SOUTHEAST TOWARD THE NORTHERN CA COASTLINE LATER
TODAY INTO THE OVERNIGHT HOURS. WE WILL LIKELY BE ISSUING A HIGH WIND
WARNING FOR MANY COASTAL LOCATIONS WHERE WIND GUSTS TO 60 MPH WILL
BE POSSIBLE LATE TONIGHT INTO FRIDAY. PLEASE CONTINUE TO MONITOR
THE FORECAST FOR THE LATEST INFORMATION ON THIS POWERFUL STORM
SYSTEM SLATED TO IMPACT THE AREA AS EARLY AS MIDNIGHT.
&&
.PREV DISCUSSION...AS OF 3:06 AM PST THURSDAY...THE RADAR SCOPE SHOWS A
DECREASING TREND OF SHOWERS AS YESTERDAY'S FRONT CONTINUES TO MOVE
TO THE EAST. THERE CONTINUE TO BE A FEW LIGHTNING STRIKES DETECTED
OVER NORTHERN CALIFORNIA...THE MOST RECENT STRIKE NEAR HOLLISTER
AT 1:30 AM. SHOWERS ARE EXPECTED TO DIMINISH THIS MORNING. AN UPPER
LOW WILL PUSH INTO SOUTHERN OREGON THIS MORNING...AND AS THIS
MOVES EAST...A CHANCE OF RAIN IS POSSIBLE ACROSS THE NORTH BAY
THIS MORNING. THE REST OF THE DISTRICT SHOULD SEE A BREAK IN THE
WEATHER THROUGH MOST OF THE DAY.
THE NEXT SYSTEM DUE TO AFFECT THE STATE IS CURRENTLY LOCATED ABOUT
900 MILES WEST OF SAN FRANCISCO...STEMMING FROM AN UPPER LOW
CENTER NEAR 43N/148W. THIS SYSTEM IS PROGGED TO APPROACH THE COAST
TODAY...SPLITTING FROM THE PARENT LOW AND FORMING INTO A DEEP LOW
CENTER WEST OF CALIFORNIA THIS AFTERNOON. AS THIS SYSTEM NEARS THE
COAST TONIGHT...SOUTHERLY WINDS WILL REALLY RAMP UP OVER THE
COASTAL WATERS THEN SPREAD INLAND FRIDAY MORNING. GALE WARNINGS
ARE POSTED FOR THE WATERS FOR EARLY FRIDAY MORNING...AND A HIGH
WIND WATCH IS IN EFFECT FOR FRIDAY MORNING THROUGH EARLY SATURDAY
MORNING FOR COASTAL AND MOUNTAIN AREAS IN THE DISTRICT. THESE
WINDS COULD BE STRONGER THAN THE WINDS TODAY AND MORE WIDESPREAD
SO THERE IS A THREAT OF MORE DOWNED TREES AND POWER LINES.
RAIN FROM THIS SYSTEM IS EXPECTED TO REACH THE CENTRAL COAST SOMETIME
AFTER MIDNIGHT THEN SPREAD NORTH AND EAST ACROSS THE DISTRICT. THE
HEAVIEST RAIN WILL BE ACROSS THE COASTAL MOUNTAINS WHILE RAIN SHADOW
EFFECTS WILL LIMIT RAINFALL AMOUNTS OVER THE VALLEYS ESPECIALLY IN
THE SALINAS AND SANTA CLARA VALLEYS. THE MAIN RAIN BAND WILL MOVE
THROUGH THE AREA FRIDAY NIGHT AND RAIN WILL TURN TO SCATTERED
SHOWERS. RAIN COULD BE LOCALLY HEAVY IN THE SANTA LUCIA MOUNTAINS
FRIDAY NIGHT AND SATURDAY AS THE LOW MOVES INLAND. THE MAIN DYNAMICS ARE
EXPECTED TO BE IN SOUTHERN CALIFORNIA BUT THUNDERSTORMS REMAIN A
POSSIBILITY.
ADDITIONAL RAINFALL AMOUNTS WILL BE ONE-HALF TO ONE INCH IN THE
VALLEYS AND 1-4 INCHES IN THE MOUNTAINS WITH GREATEST AMOUNTS IN
THE SANTA CRUZ AND SANTA LUCIA MOUNTAINS.
SHOWER ACTIVITY WILL END SATURDAY NIGHT AND DRY CONDITIONS ARE
EXPECTED SUNDAY. THERE ARE SOME DIFFERENCES AMONGST THE MEDIUM
RANGE MODEL SOLUTIONS...BUT THE UPSHOT IS THAT THE WEATHER COULD
REMAIN UNSETTLED FOR MOST OF THE DISTRICT AT TIMES NEXT WEEK.
&&
.AVIATION...AS OF 9:40 AM PST THURSDAY...SHOWERS HAVE ENDED FOR
ALL TERMINALS HOWEVER PLENTY OF MOISTURE IN PLACE TO KEEP CLOUDS
GOING ESPECIALLY AROUND SF BAY AND THE NORTH BAY. EXPECT SOUTH TO
SOUTHEAST WINDS TO REMAIN IN PLACE THROUGH THE DAY AND BE LOCALLY
GUSTY AT TIMES. MVFR CIGS AND RAIN RETURN OVERNIGHT WITH STRONGER
SOUTHEASTERLY WINDS FORECAST. ALSO A SLIGHT CHANCE FOR
THUNDERSTORMS OVERNIGHT INTO FRIDAY. LOW TO MODERATE FORECAST.
VICINITY OF KSFO...TOUGH CALL THIS MORNING WITH CAMS SHOWING
DEFINITE BREAKS WITH BKN MVFR CIGS STILL BEING REPORTED. AFTER
COORDINATION WITH CWSU AND LATEST OBS DECIDED TO KEEP BKN
CONDITIONS GOING THROUGH ABOUT 23Z WITH VFR AFTER THAT. HOWEVER,
SOUTHEASTERLY WINDS SHOULD STAY IN PLACE ALL DAY LEADING TO LESS
THAN IDEAL CONDITIONS. RAIN RETURNS AROUND 09Z TONIGHT WITH
POSSIBLE CONVECTION OVERNIGHT INTO FRIDAY. LOW TO MODERATE CONFIDENCE.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VVFR THROUGH THE DAY. SOUTHERLY
WINDS ARE ANTICIPATED TO STRENGTHEN THIS EVENING ESPECIALLY IN THE
SALINAS VALLEY WHICH COULD SEE WINDS REACHING 30 KT WITH STRONGER
GUSTS. RAIN RETURNS AROUND 09-10Z TONIGHT ALONG MVFR CONDITIONS
AND A CHANCE FOR CONVECTION. MODERATE CONFIDENCE.
&&
.MARINE...AS OF 4:00 AM PST THURSDAY...A POTENT STORM SYSTEM IS
APPROACHING THE COASTAL WATERS THIS MORNING. AHEAD OF THE STORM
SYSTEM EXPECT SOUTHERLY WINDS WHICH WILL INCREASING THROUGHOUT THE
DAY TODAY REACHING SMALL CRAFT LEVELS BY LATE AFTERNOON WITH GALES
EXPECTED ACROSS THE WATERS BY THIS EVENING. STORM FORCE GUSTS WILL
BE POSSIBLE WITH THIS STRONG STORM SYSTEM ESPECIALLY NEAR SHORE
DOWN WIND OF COASTAL POINTS SUCH AS PT SUR. THESE STRONG WINDS
WILL PROMOTE HAZARDOUS SEA CONDITIONS THROUGH AT LEAST SATURDAY
MORNING. MARINERS PLEASE USE CAUTION WITH THIS DANGEROUS STORM
SYSTEM EXPECTED TO IMPACT THE COAST THIS EVENING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PIGEON PT TO PT PINOS 0-10 NM FROM 4 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 4 PM
SCA...ROUGH BAR ADVISORY FOR SF BAR UNTIL 10 AM
&&
PUBLIC FORECAST: RILEY/SIMS
AVIATION: BELL
MARINE: LARRY
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Feb 27, 3:53 AM PST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 353 AM PST THU FEB 27 2014 CAZ505-507-509-511-512-517-518-529-530-281300- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 353 AM PST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...THURSDAY AND THURSDAY NIGHT SHOWERS WILL DECREASE TODAY AS THE STORM SYSTEM MOVES EASTWARD. WINDS WILL BEGIN INCREASING LATE TONIGHT AS ANOTHER STORM APPROACHES. WIND SPEEDS IN EXCESS OF 40 OR 50 MPH ARE POSSIBLE ALONG THE COAST AND IN THE HIGHER TERRAIN. A HIGH WIND WATCH IS IN EFFECT BEGINNING AT 1 AM PST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG PACIFIC STORM SYSTEM WILL IMPACT THE AREA AGAIN ON FRIDAY. STRONG WINDS WILL CONTINUE ALONG THE COAST AS WELL AS IN THE HIGHER TERRAIN. THE HIGH WIND WATCH IS IN EFFECT UNTIL 4 AM PST SATURDAY MORNING. IN ADDITION...PERIODS OF HEAVY RAIN MAY PRODUCE MINOR URBAN AND SMALL STREAM FLOODING IN LOW LYING AREAS...ESPECIALLY ON FRIDAY AND FRIDAY EVENING WHEN RAINFALL IS EXPECTED TO BE HEAVIEST. THERE WILL BE A CHANCE OF THUNDERSTORMS WITH THE WEATHER SYSTEM ON FRIDAY AS WELL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-506-508-510-513-516-528-281300- SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 353 AM PST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...THURSDAY AND THURSDAY NIGHT SHOWERS WILL DECREASE TODAY. ANOTHER STORM SYSTEM APPROACHING THE STATE WILL BRING INCREASING WINDS AND RAIN TO THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG PACIFIC STORM SYSTEM WILL IMPACT THE AREA AGAIN ON FRIDAY. PERIODS OF HEAVY RAIN MAY PRODUCE MINOR URBAN AND SMALL STREAM FLOODING IN LOW LYING AREAS...ESPECIALLY ON FRIDAY AND FRIDAY EVENING WHEN RAINFALL IS EXPECTED TO BE HEAVIEST. IN ADDITION...LOCALLY GUSTY WINDS MAY RESULT IN DOWNED TREES AND POWER LINES...RESULTING IN POWER OUTAGES. THERE WILL BE A CHANCE OF THUNDERSTORMS WITH THE WEATHER SYSTEM ON FRIDAY AS WELL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:43 AM PST | Gale Warning | MTR | 55 hr | |
| Feb 27, 3:36 AM PST | High Wind Watch | MTR | Marin, Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz and 1 more | 8 hr |
| Feb 27, 11:58 AM PST | Wind Advisory | MTR | Marin, Monterey, San Benito, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 22 hr |
| Feb 27, 12:24 PM PST | Flash Flood Watch | MTR | Monterey | 46 hr |
Nearby
High Surf Advisories in California, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.